I have been diagnosed with inappropriate sinus tachycardia. Millions of tests & experiments later, I have been put on 100mg Metoprolol Tartrate. It works WONDERS & my heartrate has gone down from the 160s to about the 70s. The only downside of it is occasional extreme fatigue where I am literally falling asleep at my desk at work. My cardiologist says it's because the meds are dropping my blood pressure but nothing to be alarmed about. I sometimes get extremely dizzy as well (like having to hold onto the walls when I walk) but I figure these are all better than being in the hospital every week. The last time I went to the ER, my heartrate was 181bpm & they gave me Ativan which caused me to hallucinate like crazy & have very strong amnesia. I slept for almost 24 hours as well. The ER doctor is actually the one who prescribed the Metoprolol, not my cardiologist, & I think he hit the nail on the head. I am only 20 & have been very healthy throughout my life until last December when I was put in the critical care unit for 3 days with this problem. Anyway, I am rambling. I have had surgery twice before in my life & came out with no problems. I am thinking of having surgery again & want to know if any of you out there have had surgery while taking Metoprolol. I'd love to get some advice.
Hey! I was diagnosed with IST in 2007 and my rates would go up to 200bpm. Funny that you mention the Ativan thing in the ER. I went the ER where I worked and my heart rate went up to 170 out of the blue after they gave me some medicine for a headache. They did an EKG and of course, it was sinus tach, so they gave me Ativan.....long story short, I was admitted for the high heart rate, the Ativan bottomed my blood pressure everytime I stood and I too, slept for over 24hrs. I was put on Metoprolol succinate 12.5 once a day nad that has prevented my HR from geeting too high(now it only gets up to 140-150 if Im excited, before it was 200bpm). As far as surgery, I was told that I would have to stop it one day prior to the surgery. It is my understanding that a small amout will remain in your system for a couple days so you shouldn't have any problems. You will have to talk to your cardio and see what their preference for you is. Good Luck!
I did have surgery while on a beta blocker with no problem at all. I was one of those people that had to try to personally break all of the records with increased heart rates that went into the 300's until i had my ablation done a couple of years ago. You have to remember that they will be closely monitoring your vitals when you undergo any procedure and if your b/p drops trust me they know exactly how to increase it if you are under a general so i wouldn't be too concerned with that. The best person to ask however would be your heart doc since he/she are in charge of it. If they advise you at all to reconsider the surgery if it is elective i would definately heed their advise...each case is different....
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.